Thunderstorm Wind, Houston
- When
- June 9, 11:40 AM CST
- Where
- Houston County, 2.46 mi WNW of Ardilla
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.180, -85.400
A tree fell on Hodgesville Road near Ross Clark Circle.
A summertime pattern continued over the area with scattered afternoon and evening thunderstorms. A few storms were severe with impacts to trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A summertime pattern continued over the area with scattered afternoon and evening thunderstorms. A few storms were severe with impacts to trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 9, 9:07 AM CST, 2 hours 33 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 1107 AM EDT Mon Jun 9 2025 ...New UPDATE, MARINE... .UPDATE... Issued at 1100 AM EDT Mon Jun 9 2025 The forecast is tracking well with observed conditions and latest guidance, so no intermediate forecast updates are planned. && .NEAR TERM... (Today and tonight) Issued at 138 AM EDT Mon Jun 9 2025 Active weather over the next 24 hours will be fueled by an upper level shortwave racing eastward from lower Mississippi Valley into the southeast states. A large cluster of strong to severe storms over eastern Texas early this morning will race eastward in association with it. Meanwhile, weak perturbations in the flow over our area continue to fuel scattered showers and thunderstorms early this morning. As we head through the day, the moist and unstable airmass will continue to allow for scattered showers and thunderstorms across the forecast area, most concentrated across the north and west portions of the area closest to the stronger upper level support. Given ample instability and relatively strong deep layer shear values for summer, a few strong to severe storms cannot be ruled out with gusty winds and maybe some hail. Locally heavy rainfall will also be possible. Highs today will generally range from the upper 80s to lower 90s. For tonight, as the upper level shortwave moves just north of the area, a continuation of scattered to numerous and showers and thunderstorms is expected, again most concentrated across the north and west half of the area. Gusty winds, frequent lightning, and locally heavy rain will continue to be the main threats. Overnight lows will be muggy, generally in the low to mid 70s, except upper 70s along the coast. && .SHORT TERM... (Tuesday through Wednesday night) Issued at 138 AM EDT Mon Jun 9 2025 The active southwesterly flow regime we've been under for the last few days looks to continue Tuesday and into Wednesday evening. With high precipitable water content thanks to deep-layer tropical moisture, we'll still continue a somewhat active shower/thunderstorm pattern. However, with the upper level trough pulling out of the region chances could be a little more scattered and not as widespread as recent days but still above normal for this time of year. While a organized threat for severe weather is not expected typical summertime isolated pulse-severe threats appear possible. Main concerns would be a brief damaging wind gust in any of the stronger storms. && .LONG TERM... (Thursday through Sunday) Issued at 138 AM EDT Mon Jun 9 2025 Model ensemble guidance is in fairly good agreement on low-level flow becoming south and southeasterly from Thursday into the upcoming weekend as the Atlantic High noses westwards into the Florida Peninsula. With precipitable waters likely remaining at least above normal through the period, this should keep daily chances for showers and thunderstorms in place across the area. However, with deep-layer moisture not as high as earlier this week, and the southeasterly flow regime in place, expect a more typical diurnal trend and slightly lower rain chances from Thursday into the weekend. && .AVIATION... (12Z TAFS) Issued at 600 AM EDT Mon Jun 9 2025 Unsettled conditions are expected across the area today with multiple rounds of showers and thunderstorms through the period. The best chance of seeing thunderstorms looks to be at ECP, DHN, and ABY, although scattered thunderstorms are also expected to be in the vicinity of TLH and VLD this afternoon. Outside of storms, VFR conditions are expected with the exception of some lower ceilings at VLD early this morning. Another round of showers and thunderstorms is expected for tonight. && .MARINE... Issued at 1100 AM EDT Mon Jun 9 2025 The subtropical ridge axis across South Florida and the southeast Gulf today will support gentle to moderate southwest breezes over the northeast Gulf waters. The ridge axis will move north to the latitude of Central Florida on Tuesday, then over the northeast Gulf on Wednesday. In response, southwest breezes will gradually decrease through Wednesday. On Thursday and Friday, the ridge axis will migrate north of the waters across Georgia and the Carolinas, so a turn to southeast breezes is forecast. && .FIRE WEATHER... Issued at 138 AM EDT Mon Jun 9 2025 Other than high dispersions this afternoon, fire weather concerns are expected to remain minimal with a moist airmass in place and a daily chance of showers and thunderstorms. && .HYDROLOGY... Issued at 138 AM EDT Mon Jun 9 2025 Locally heavy rain remains possible within any of the showers or storms thanks to precipitable water values (PWATs) between 1.7" to 2.0", or near the 90th percentile for early-mid June. Isolated flash flooding is a possibility for the next few days as clusters of thunderstorms could train over the area, especially as we see the soil continue to moisten with each round of showers and storms. The best chance of that occurring is across southwest Georgia, southeast Alabama, and the eastern Florida Panhandle. There is a Slight (level 2 of 4) Risk for excessive rainfall in these areas with a Marginal (1 of 4) for the rest of the region. The Marginal risks continue through Tuesday. Fortunately, area rivers and streams remain in good shape with gradual rises possible. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 91 74 89 73 / 50 70 80 30 Panama City 88 76 88 75 / 60 70 80 50 Dothan 89 71 86 71 / 80 80 80 40 Albany 88 72 87 71 / 80 80 70 40 Valdosta 91 74 91 71 / 60 50 70 40 Cross City 90 75 91 71 / 40 20 50 20 Apalachicola 87 77 87 75 / 50 60 70 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through late tonight for FLZ108-112-114. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Dobbs LONG TERM....Dobbs AVIATION...DVD MARINE...Haner FIRE WEATHER...DVD HYDROLOGY...Dobbs
Special Weather Statement
National Weather Service Tallahassee FL
1134 AM CDT Mon Jun 9 2025
ALZ068-069-FLZ007>011-091715-
Geneva AL-Houston AL-Holmes FL-Central Walton FL-Jackson FL-
North Walton FL-Washington FL-
1134 AM CDT Mon Jun 9 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN GENEVA...
SOUTHEASTERN HOUSTON...NORTHWESTERN JACKSON...CENTRAL WALTON...HOLMES
AND NORTH CENTRAL WASHINGTON COUNTIES THROUGH 1215 PM CDT...
At 1134 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Geneva to near De Funiak
Springs. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cottonwood, Chipley, Graceville, De Funiak Springs, Bonifay, Eglin
Air Force Base, Union, Ponce De Leon, Caryville, Esto, Madrid,
Westville, Campbellton, Noma, Black, Whitehead Crossroads,
Cerrogordo, Southern Junction, Gritney, and Pleasant Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8579 3108 8560 3110 8512 3066 8568
3066 8624
TIME...MOT...LOC 1634Z 257DEG 20KT 3097 8578 3069 8617
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
33Special Weather Statement
National Weather Service Tallahassee FL
1247 PM EDT Mon Jun 9 2025
FLZ019-GAZ148-159>161-091730-
Madison FL-Berrien GA-Brooks GA-Lanier GA-Lowndes GA-
1247 PM EDT Mon Jun 9 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN MADISON...SOUTH
CENTRAL BERRIEN...CENTRAL LANIER...LOWNDES AND SOUTHEASTERN BROOKS
COUNTIES THROUGH 130 PM EDT...
At 1246 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Quitman to 10 miles north
of Madison. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Park, Valdosta, Ray City, Moody Air Force Base, I-75 At Exit 16,
Remerton, Dasher, Naylor, Barretts, Twin Lakes, Cherry Lake, Pinetta,
Valdosta Regional Airport, Kinderlou, I-75 At Exit 5, Nankin,
Clyattville, Blue Springs, Hanson, and I-75 At Exit 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3079 8313 3065 8314
3062 8318 3063 8329 3062 8327 3059 8326
3052 8339 3070 8358 3112 8319 3094 8297
3087 8297
TIME...MOT...LOC 1646Z 227DEG 39KT 3072 8349 3061 8336
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
33Special Weather Statement
National Weather Service Tallahassee FL
1152 AM CDT Mon Jun 9 2025
FLZ007>009-091730-
Holmes FL-Central Walton FL-North Walton FL-
1152 AM CDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WALTON AND SOUTHWESTERN
HOLMES COUNTIES THROUGH 1230 PM CDT...
At 1152 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Crestview, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Oakwood
Hills, Douglass Crossroad, Sand Hill, Alpine Heights, De Funiak
Spring Airport, Eucheeanna, Pleasant Hill, Pleasant Ridge, Center
Ridge, Piney Grove, Argyle, Mossy Head, and Cluster Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3079 8639 3089 8600 3063 8596 3062 8639
TIME...MOT...LOC 1652Z 262DEG 28KT 3070 8646
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
33Preliminary Local Storm Report
National Weather Service Tallahassee FL
108 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM Tstm Wnd Gst 4 SSW Kinderlou 30.74N 83.39W
06/09/2025 M55 MPH Lowndes GA Public
Ambient Station near Redland measured a gust
of 55 mph.
&&
HanerSpecial Weather Statement
National Weather Service Tallahassee FL
116 PM EDT Mon Jun 9 2025
ALZ069-FLZ009>011-GAZ142-155-091800-
Houston AL-Holmes FL-Jackson FL-Washington FL-Seminole GA-Early GA-
116 PM EDT Mon Jun 9 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HOUSTON...
NORTHWESTERN JACKSON...EASTERN HOLMES...NORTHEASTERN WASHINGTON...
SOUTHWESTERN EARLY AND NORTHWESTERN SEMINOLE COUNTIES THROUGH 200 PM
EDT/100 PM CDT/...
At 116 PM EDT/1216 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Graceville to Chipley.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cottonwood, Chipley, Graceville, Marianna, Malone, Cottondale,
Greenwood, Madrid, Campbellton, Jakin, Bascom, Richter Crossroads,
Saffold, Crosby, Grangeburg, Blue Spring, Southern Junction, Jacobs,
Bahoma, and Ellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8553 3099 8549 3103 8549 3115 8493
3079 8509 3074 8566
TIME...MOT...LOC 1716Z 256DEG 34KT 3099 8542 3080 8554
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
33Special Weather Statement
National Weather Service Tallahassee FL
120 PM EDT Mon Jun 9 2025
FLZ019-091745-
Madison FL-
120 PM EDT Mon Jun 9 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN MADISON COUNTY THROUGH
145 PM EDT...
At 120 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blue Springs to 10 miles west of Dowling
Park. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3030 8323 3028 8323 3026 8339 3026 8345
3059 8328 3060 8326 3055 8326 3052 8324
3047 8324 3046 8322 3042 8322 3041 8319
3039 8317
TIME...MOT...LOC 1720Z 249DEG 29KT 3055 8326 3028 8340
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
33The Ft Rucker radar (KEOX), 32 km away, was scanning. The volume nearest the first event began at 17:38 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
A tree fell on Hodgesville Road near Ross Clark Circle.
A personal weather station measured a gust to 57 knots.
A tree was blown down near Ridgeview Dr and South Park Ave.
A member of the public reported quarter sized hail on the south side of Dothan.
A tree was blown down along Highway 167 near Highway 51.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273913, 1273914, 1273917, 1273918, 1273919.